JournalsaihpcVol. 33, No. 3pp. 655–698

Remarks on the weak formulation of the Navier–Stokes equations on the 2D hyperbolic space

  • Magdalena Czubak

    Department of Mathematical Sciences, Binghamton University (SUNY), Binghamton, NY 13902-6000, USA
  • Chi Hin Chan

    Department of Applied Mathematics, National Chiao Tung University, 1001 Ta Hsueh Road, Hsinchu, 30010, Taiwan, ROC
Remarks on the weak formulation of the Navier–Stokes equations on the 2D hyperbolic space cover
Download PDF

Abstract

The Leray–Hopf solutions to the Navier–Stokes equation are known to be unique on R2\mathbb{R}^{2}. In our previous work, we showed the breakdown of uniqueness in a hyperbolic setting. In this article, we show how to formulate the problem in order so the uniqueness can be restored.

Résumé

Les solutions de Leray–Hopf de l'équation Navier–Stokes sont connues pour être uniques sur R2\mathbb{R}^{2}. Dans nos travaux précédents, nous avons montré que ces solutions ne sont pas uniques si on se place dans un cadre hyperbolique. Dans cet article, nous montrons comment formuler le problème de façon à retrouver l'unicité.

Cite this article

Magdalena Czubak, Chi Hin Chan, Remarks on the weak formulation of the Navier–Stokes equations on the 2D hyperbolic space. Ann. Inst. H. Poincaré Anal. Non Linéaire 33 (2016), no. 3, pp. 655–698

DOI 10.1016/J.ANIHPC.2015.01.002